Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Getting panic attacks, was on anti-depressants.Using pacemaker for heartblocks. Should I continue the medicine?

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4498 Questions
I was on anti-depressants for many years. I just had a pacemaker at 45 years old installed because of heart block. I went off the medication to see if that was causing it, but I still got it. I still have a feeling that the antidepressants may have caused the heart to stop. Is that possible? In any event, I get panic attacks and need to take something for them, but I am afraid because of what happened. But, I certainly cannot live with panic attacks every day. Is it safe to take them with a pacemaker? Thank you.
Posted Wed, 15 May 2013 in Hypertension and Heart Disease
Answered by Dr. Anantharamakrishnan 32 minutes later
Hi friend,
Welcome to Health Care Magic

Anti-depressants can cause disorders of rhythm
With a pacemaker, it is safe to take the anti-depressant medication

Take care
Wishing speedy recovery
God bless
Good luck
Above answer was peer-reviewed by
Follow-up: Getting panic attacks, was on anti-depressants.Using pacemaker for heartblocks. Should I continue the medicine? 40 hours later
Will it make my condition worse? Are there any antidepressant medications that do not cause side effects of the heart? Is it possible that the antidepressants I was taking caused my heart block, or not, since it still happened even being off the medicine for 3 months?
Answered by Dr. Anantharamakrishnan 31 minutes later
They are not likely in your case - because withholding it has not corrected the situation...the effects of medicine are transient... if they were responsible, the block must have gone away on stopping the has not even after 3 months, in your case
Most of them have some effect / the effects are usually seen early on, when they are introduced / those you have used are probably the best - because they are time-tested...
They will not make your condition worse - as a matter of fact, with pacemaker in the background for support, many medicines can be confidently prescribed than otherwise...
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor